Alert archive / Ohio / Frost Advisories in 2016
Frost Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Nov 5, 2016, 3:27 PM EDT for 8 counties in Ohio; 4 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2016, 3:27 PM EDT (19:27 UTC)
- In effect from
- Nov 6, 2016, 3:00 AM EST
- Expired
- Nov 6, 2016, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Franklin County, OH, Highland County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WWUS71 KILN 051927 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 327 PM EDT SAT NOV 5 2016 KYZ097>100-OHZ055-064-073-079>082-088-060330- /O.NEW.KILN.FR.Y.0009.161106T0800Z-161106T1300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE... CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD... WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH... WHEELERSBURG 327 PM EDT SAT NOV 5 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...TEMPERATURES WILL DROP INTO THE MIDDLE 30S OVERNIGHT. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
3 follow-up statements
704 WWUS71 KILN 060155 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 955 PM EDT SAT NOV 5 2016 KYZ097>100-OHZ055-064-073-079>082-088-061100- /O.CON.KILN.FR.Y.0009.161106T0800Z-161106T1300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE... CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD... WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH... WHEELERSBURG 955 PM EDT SAT NOV 5 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
841 WWUS71 KILN 060858 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 358 AM EST SUN NOV 6 2016 KYZ097>100-OHZ055-064-073-079>082-088-061300- /O.CON.KILN.FR.Y.0009.000000T0000Z-161106T1300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE... CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD... WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH... WHEELERSBURG 358 AM EST SUN NOV 6 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
708 WWUS71 KILN 061246 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 746 AM EST SUN NOV 6 2016 KYZ097>100-OHZ055-064-073-079>082-088-061400- /O.EXP.KILN.FR.Y.0009.000000T0000Z-161106T1300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE... CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD... WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH... WHEELERSBURG 746 AM EST SUN NOV 6 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... TEMPERATURES HAVE STARTED TO RISE OVER THE LAST HOUR OR TWO AND THEREFORE THE THREAT OF WIDESPREAD FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Nov 5, 1:40 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 5, 1:40 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 140 PM EDT Sat Nov 5 2016 .SYNOPSIS... Surface high pressure will build across the Ohio Valley and will provide mild temperatures and abundant sunshine this weekend. Temperatures will again trend above normal over the next several days before a weak cold front approaches the region by the middle of next workweek. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure will remain over the area today allowing for abundant sunshine and slightly above normal temperatures. 850 mb temperatures are currently around 7 degrees C and with only shallow mixing expected this would support high temperatures in the lower 60s. Current forecast has this covered and no update is required at this time. Prev Discussion -> Sharp ridge over the nations mid section with northwest flow over the Great Lakes/Ohio Valley. Surface high pressure has build southeast and stretches from srn IL thru srn Ohio early this morning. Clear skies and light winds have led to patchy fog across the region. Along with the fog, patchy frost will be likely observed this morning most widespread in the Scioto river valley. Under the influence of this surface high expect fog to give way to abundant sunshine with mainly high level clouds spilling in from the northwest. Highs today will be a little warmer, generally in the lower and middle 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The mid level ridge will amplify and build east into the Great Lakes this weekend. Surface high pressure over the region will provide another cool night tonight. Lows will be a few degrees warmer with lows in the upper 30s east to lower 40s west. A good amount of sunshine and waa will allow temperatures on Sunday to warm to highs from 6 to 9 degrees above normal. Expect highs from the mid 60s far north to near 70 far south. Lows Sunday night will drop to readings ranging from the upper 30s far east to the lower/mid 40s west. Expect to see an increase in high level clouds from the west Monday as a southerly flow develops on the back side of the retreating sfc high. Temperatures will warm about 10 degrees above normal, ranging from the mid/upper 60s north to around 70 south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... High pressure over the East Coast underneath and established upper level ridge will provide dry and generally clear conditions through Tuesday. Later Tuesday and overnight, an upper level trough will cross southeast through the Great Lakes region and push an apparently dry cold front through the Ohio Valley. A passing sprinkle or light shower may occur overnight or early Wednesday. High pressure will then build northwest of the region and bring a reinforcing shot of dry air until Friday. Weak surface low pressure ahead of a stronger southward diving upper low in the midwest will increase moisture and the potential for some shower activity over the region later Friday and overnight. Daytime high temperatures are expected to remain above normal in the 60s through the forecast period with overnight lows similarly above normal in the 40s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... All TAF sites currently VFR with surface high pressure overhead. Mostly calm or light and variable winds will continue through the issuance with the chance of fog returning to the TAF sites for Sunday morning. Latest high res guidance is hinting at most of the fog being river valley fog which makes sense (given drying soil). Have kept TAFs trended in this direction. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/AR NEAR TERM...Haines/AR SHORT TERM...AR LONG TERM...Franks AVIATION...Haines
Hazardous weather outlook, Nov 5, 10:03 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1003 AM EDT SAT NOV 5 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1003 AM EDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.